MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010481-H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that the guide wire was removed from the anatomy against resistance.It should be noted that the hi-torque pilot instructions for use states: do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.In this case, it was noted that the guide wire encountered resistance with an occluded lesion during removal, therefore, the force applied during removal seems to be a reasonable clinical response to the difficulties.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.Additionally, no attempts were made to remove the separated portion of the guide wire, and no device was used to embed the separated portion in the lesion.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous, 100% stenosed lesion in the right coronary artery (rca).A 014 hi-torque pilot 150 guide wire (gw) was advanced with the intent of opening the occluded lesion.The guide wire failed to open the lesion after several attempt, and the tip of the guide wire became stuck in the occluded lesion and could not be withdrawn.The guide wire was pulled out of the anatomy and the tip separated and remained in the occluded lesion.No attempts were made to remove the tip, and no device was used to embed the tip in the lesion.The procedure was aborted, and the patient was returned to the ward.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17325509
Report Number2024168-2023-07525
Device Sequence Number12172667
Product Code DQX
UDI-Device Identifier08717648073878
UDI-Public08717648073878
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1010481-H
Device Catalogue Number1010481-H
Device Lot Number2101171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown